TITLE

On scalar metrics that maximize geodesic distances in the plane

AUTHOR(S)
Conti, Sergio; Schweizer, Ben
PUB. DATE
May 2011
SOURCE
Calculus of Variations & Partial Differential Equations;May2011, Vol. 41 Issue 1/2, p151
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Riemannian metric a in the plane together with a point $${A\subset \mathbb {R}^2}$$ induces a distance function d( A, ·). We investigate the optimization problem searching a scalar metric a which maximizes the distance between A and a given set B. We find necessary conditions for optimal metrics which help to determine solutions a. In the case that the set B is a single point, we determine the optimal metric explicitly.
ACCESSION #
59439121

 

Related Articles

  • On Geodesic E-Convex Sets, Geodesic E-Convex Functions and E-Epigraphs. Iqbal, Akhlad; Ali, Shahid; Ahmad, I. // Journal of Optimization Theory & Applications;Oct2012, Vol. 155 Issue 1, p239 

    In this paper, we introduce a new class of sets and a new class of functions called geodesic E-convex sets and geodesic E-convex functions on a Riemannian manifold. The concept of E-quasiconvex functions on R is extended to geodesic E-quasiconvex functions on Riemannian manifold and some of its...

  • Abnormals and Cut Loci. Jacquet, S. // Journal of Mathematical Sciences;Mar2004, Vol. 120 Issue 1, p919 

    In this paper, we study the regularity properties of sub-Riemannian distances and their interrelations with abnormal extremals. The existence of singular minimizers makes the study of sub-Riemannian distances rather complicated. It is known that these distances are not C"- in a neighborhood of a...

  • On geodesic strongly E-convex sets and geodesic strongly E-convex functions. Kılıçman, Adem; Saleh, Wedad // Journal of Inequalities & Applications;9/26/2015, Vol. 2015 Issue 1, p1 

    In this article, geodesic E-convex sets and geodesic E-convex functions on a Riemannian manifold are extended to the so-called geodesic strongly E-convex sets and geodesic strongly E-convex functions. Some properties of geodesic strongly E-convex sets are also discussed. The results obtained in...

  • Efficient Online and Batch Learning Using Forward Backward Splitting. Duchi, John; Singer, Yoram // Journal of Machine Learning Research;12/1/2009, Vol. 10 Issue 12, p2899 

    We describe, analyze, and experiment with a framework for empirical loss minimization with regularization. Our algorithmic framework alternates between two phases. On each iteration we first perform an unconstrained gradient descent step. We then cast and solve an instantaneous optimization...

  • VERIFIED METHODS FOR COMPUTING PARETO SETS: GENERAL ALGORITHMIC ANALYSIS. G.-TÓTH, BOGLÁRKA; KREINOVICH, VLADIK // International Journal of Applied Mathematics & Computer Science;Sep2009, Vol. 19 Issue 3, p369 

    In many engineering problems, we face multi-objective optimization, with several objective functions f1,...,fn. We want to provide the user with the Pareto set--a set of all possible solutions x which cannot be improved in all categories (i.e., for which fj(x′) ≥ fj(x) for all j and...

  • Vectorization in Set Optimization. Jahn, Johannes // Journal of Optimization Theory & Applications;Dec2015, Vol. 167 Issue 3, p783 

    In analogy to the scalarization principle in vector optimization, this paper presents a new vectorization approach for set optimization problems. Vectorization means the replacement of a set optimization problem by a suitable vector optimization problem. This approach is developed for the set...

  • Bloch Bundles, Marzari-Vanderbilt Functional and Maximally Localized Wannier Functions. Panati, Gianluca; Pisante, Adriano // Communications in Mathematical Physics;Sep2013, Vol. 322 Issue 3, p835 

    We consider a periodic Schrödinger operator and the composite Wannier functions corresponding to a relevant family of its Bloch bands, separated by a gap from the rest of the spectrum. We study the associated localization functional introduced in Marzari and Vanderbilt (Phys Rev B...

  • Small Surfaces of Willmore Type in Riemannian Manifolds. Lamm, Tobias; Metzger, Jan // IMRN: International Mathematics Research Notices;Sep2010, Vol. 2010 Issue 19, p3786 

    In this paper, we investigate the properties of small surfaces of Willmore type in three-dimensional Riemannian manifolds. By small surfaces, we mean topological spheres contained in a geodesic ball of small enough radius. In particular, we show that if there exist such surfaces with positive...

  • Identifying a Global Optimizer with Filled for Nonlinear Integer Programming. Wei-Xiang Wang; You-Lin Shang; Lian-Sheng Zhang // Discrete Dynamics in Nature & Society;2011, Special section p1 

    This paper presents a filled function method for finding a global optimizer of integer programming problem. The method contains two phases: the local minimization phase and the filling phase. The goal of the former phase is to identify a local minimizer of the objective function, while the...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics